Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 26, 2008, 9:46 PM MDT for Platte County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 9:46 PM MDT (03:46 UTC)
- Expired
- May 27, 2008, 3:27 AM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 270348 FFWCYS WYC031-270945- /O.NEW.KCYS.FF.W.0006.080527T0346Z-080527T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 946 PM MDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 345 AM MDT * AT 943 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM HEAVY RAINS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-25 MM 87. FLOOD WATERS ARE MOVING DOWN THE EAST LARAMIE RIVER FROM INTERSTATE 25 TO GREY ROCKS RESERVOIR. WATER HAS BEEN REPORTED OVER PORTIONS OF EAST LARAMIE RIVER ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4220 10505 4217 10471 4214 10471 4211 10503 TIME...MOT...LOC 0346Z 180DEG 0KT 4215 10495 $$ SOWKO
1 follow-up statement
000 WGUS75 KCYS 270927 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 321 AM MDT TUE MAY 27 2008 WYC031-270931- /O.CAN.KCYS.FF.W.0006.000000T0000Z-080527T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLATTE WY- 321 AM MDT TUE MAY 27 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PLATTE COUNTY... AT 320 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT NO ADDITIONAL FLASH FLOODING CONCERNS WERE PRESENT OVER THE PREVIOUSLY WARNED AREA OF THE EAST LARAMIE RIVER EAST OF HIGHWAY 320. LITTLE ADDITIONAL PRECIPITATION IS EXPECTED TO AFFECT THE EAST LARAMIE RIVER THIS MORNING AND THEREFORE THE FLASH FLOOD WARNING FOR CENTRAL PLATTE COUNTY HAS BEEN CANCELLED. LAT...LON 4220 10505 4217 10471 4214 10471 4211 10503 TIME...MOT...LOC 0921Z 180DEG 0KT 4215 10495 $$ CARPENTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:49 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 26, 6:49 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 649 PM MDT MON MAY 26 2008 .UPDATE...RAIN IS OCCURRING THROUGH THE CWA...SO BASICALLY INCREASED POPS TO 100 THROUGH MIDNIGHT. ROBUST UPSLOPE SHOULD KEEP SHOWERS GOING ALL NIGHT. 00Z LAPS SHOWS MEAGER CAPE IN THE WEST...BUT ISOLATED STORMS CONTINUE TO FIRE...MOSTLY DUE TO STRONG DYNAMICS FROM THE JET MOVING OVERHEAD WITH DIFFLUENT UPPER FLOW. SOME REPORTS OF LOCAL FLOODING IN SOUTHEAST LARAMIE COUNTY...SO HAD TO ISSUE A FFW. RAINFALL AMOUNTS SHOW ONLY UP TO HALF INCH...BUT GROUND IS SATURATED...SO THIS COULD HAPPEN IN OTHER LOCALES...ESPECIALLY SOUTHERN SECTIONS CLOSE TO THE COLORADO BORDER. HOWEVER...THE THREAT IS TOO MINIMAL AND ISOLATED TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. WEB CAMS SHOWING NO PROBLEMS WITH FOG CURRENTLY...BUT EXPECT CLOUDS TO LOWER OVERNIGHT. WILL WATCH FOR THIS AND POSSIBLY ISSUE DENSE FOG ADVY FOR THE SUMMIT AREA. SOWKO && .PREV DISCUSSION... /ISSUED 120 PM MDT MON MAY 26 2008/ SHORT TERM...TONIGHT THRU WED...WIDESPREAD LOWER CLOUDS OVER AND EAST OF MTNS IN UPSLOPE FLOW. UPPER LOW OVER WRN UT LIFTG NEWD... WITH UPPER JET OVER S CNTRL TO NERN WY. MOST DVLPMNT SO FAR HAS BEEN ALONG AND E OF JET...WITH SCT SHWRS/FEW TSTMS. MOST UNSTABLE AIR STILL REMAINS OVER CARBON COUNTY...AND EXPECT WITH APPROACH OF UPPER TROF...A FEW STORMS COULD BECOME MDTLY STG THRU EARLY THIS EVENG. UPPER SYSTEM OPENS UP AS IT CROSSES THE REGION LATE TNGT INTO TUE MRNG. STILL LOOKS LIKE THE HEAVIEST PCPN WILL OCCUR OVER THE SNOWY RANGE MTNS EAST ACROSS THE SE WY PLAINS THRU EARLY THIS EVENING...AND THEN SHFTG INTO THE NEB PNHNDL LATER TONIGHT. MOST AREAS SHOULD BE ABLE TO TOLERATE THE ADDITIONAL RAINFALL AS IT SHOULD FALL OVER SEVERAL HOURS RATHER THAN ONE LARGE DOWNPOUR. EXPECTING THE AIRMASS TO SATURATE PRETTY GOOD OVERNIGHT WITH AREAS OF FOG FORMING...LATER SHIFTS MAY NEED TO MONITOR CONDITIONS AS FAVORED AREAS IN SE WY COULD SEE LOCALLY DENSE FOG. SHWRS STILL LINGERING OVER THE NRN PARTS OF THE AREA TUE MRNG...BUT WITH PERSISTENT UPSLOPE FLOW AT LOWER LEVELS...SKIES WILL LIKELY REMAIN CLOUDY OVER MUCH OF THE AREA THRU MOST OF THE DAY. CONDITIONS LIKELY NOT IMPROVING TUE NIGHT WITH LOWER CLOUDS STILL WIDESPREAD. CLOUDS SHOULD FINALLY START TO BREAK UP BY MIDDAY WED...WITH TEMPS RETURNING TO ABOUT NORMAL. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY AFTERNOON JUNE 2ND. WEDNESDAY NIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS OVER THE MOUNTAINS IN LOW LEVEL TROUGH AXIS...THEN CLEARING. THURSDAY...BRISK SOUTHWEST FLOW ALOFT PREVAILS. WARM TEMPERATURES ALOFT WILL ACT AS A CAPPING INVERSION...DELAYING THUNDERSTORM INITIATION LATER IN THE DAY. STILL THOUGH...WILL SEE ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS FOCUSED ALONG THE LOW LEVEL TROUGH AXIS FROM RAPID CITY SOUTH TO DENVER AND ACROSS THE OROGRAPHICALLY FAVORED AREAS OF THE MOUNTAINS. MILD DAY WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. FRIDAY...SHORTWAVE TROUGH ALOFT TRACKS EAST ACROSS WYOMING SPARKING AFTERNOON AND EVENING THUNDERSTORMS...MOST CONCENTRATED ACROSS THE MOUNTAINS AND EAST OF THE LARAMIE RANGE. COOLER WITH 1000-500 MB THICKNESSES NEAR 5670 METERS. SATURDAY...TRANSITORY LOW AMPLITUDE SHORTWAVE RIDGE MOVES OVERHEAD WHICH WILL LIMIT AFTERNOON AND EVENING THUNDERSTORM COVERAGE TO THE SNOWY RANGE AND LARAMIE RANGE...WHERE WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS. WARMER WITH 1000-500 MB THICKNESSES NEAR 5730 METERS. SUNDAY...SHORTWAVE TROUGH ALOFT TRACKS ACROSS MONTANA AND NORTH DAKOTA SENDING A COLD FRONT SOUTH ACROSS WYOMING. TOO EARLY TO HAVE A LOT OF CONFIDENCE IN MODELS DEPICTION OF COLD FRONTAL BOUNDARY LOCATION. WITH RELATIVELY DRY LOW AND MID LEVELS WILL PAINT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS WHERE OROGRAPHIC EFFECTS AND DIFFERENTIAL HEATING EFFECTS ALMOST ALWAYS PRODUCE AT LEAST ISOLATED THUNDERSTORMS THIS TIME OF YEAR. ANOTHER WARM DAY WITH 1000-500 MB THICKNESSES NEAR 5790 METERS. MONDAY...SOUTHWEST FLOW ALOFT CONTINUES. RELATIVELY HIGH HEIGHTS ALOFT AND WARM TEMPERATURES ALOFT WILL LIMIT AREAL COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. WILL GO WITH ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ACROSS THE MOUNTAINS. STILL MILD WITH 1000-500 MB THICKNESSES NEAR 5760 METERS. AVIATION...WIDESPREAD MVFR CIGS AT ALL TERMINALS EXCEPT RWL UNTIL SUNSET...THEN EXPECTING IFR CIGS TO DVLP AT ALL SITES EXCEPT RWL. LIFR CONDS IN FOG LIKELY TO DVLP AT CYS AND PERHAPS SNY AFTER 06Z. CONDS LIFTG TO MVFR CIGS OVER MUCH OF THE SAME AREA FOR TUE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM....RUBIN
Hazardous weather outlook, May 26, 6:07 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT MON MAY 26 2008 NEZ001>003-019>021-054-055-WYZ059-060-065-067>070-271130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE VALLEY-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 607 PM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE REGION. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...THUS FLASH FLOODING IS NOT OUT OF THE QUESTION...ESPECIALLY NEAR THE COLORADO BORDER. AREAS OF FOG ARE EXPECTED TO BECOME FAIRLY WIDESPREAD OVER THE AREA TONIGHT WITH LOCALLY LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS EXISTS PRIMARILY FOR THURSDAY AFTERNOON AND EVENING...WITH SOME STRONG STORMS POSSIBLE MAINLY OVER THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-271130- SOUTHWEST CARBON-NORTH CARBON- 607 PM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE PEA TO MARBLE SIZE HAIL AND GUSTY WINDS TO 45 MPH. AREAS OF FOG ALONG WITH RAIN AND SNOW SHOWERS ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-271130- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 607 PM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL LINGER THROUGH MIDDAY MAINLY OVER THE LARAMIE RANGE. A FEW THUNDERSTORMS WILL OCCUR OVER THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. RAIN IS EXPECTED TO CHANGE TO SNOW OVER THE HIGHER ELEVATIONS TONIGHT WITH A FEW INCHES OF SNOW POSSIBLE MAINLY OVER THE HIGHER PEAKS OF THE SNOWY RANGE AND NORTHERN LARAMIE RANGE. AREAS OF FOG ARE EXPECTED TO BECOME FAIRLY WIDESPREAD OVER THE LARAMIE RANGE TONIGHT WITH LOCALLY LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 26, 6:03 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 15 W PINE BLUFFS 41.18N 104.36W
05/26/2008 LARAMIE WY TRAINED SPOTTER
REPORTED WATER FLOWING OVER COUNTY ROAD 154 ONE MILE
SOUTH OF EGBERT EXIT OF INTERSTATE 80. ALSO PARTS OF
COUNTY ROADS 152 AND 206 UNDER WATER.
&&
SOWKONearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.